Thunderstorm Wind, Tangipahoa
- When
- June 28, 2:10 PM CST
- Where
- Tangipahoa County, 1 mi W of Independence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.633, -90.517
A tree was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 1:49 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 249 PM CDT MON JUN 28 2004 .DISCUSSION... THIS MORNINGS SOUNDING WAS VERY UNSTABLE WITH A 500HPA TEMP OF -11C AND AN LI OF -12C. NEAR THE SURFACE THE STATIONARY FRONT STRETCHED ACROSS NORTH-CENTRAL TEXAS INTO ARKANSAS...LEAVING WARM...MOIST ONSHORE FLOW IN OUR PCWA. ALOFT THERE WERE WEAK DISTURBANCES OVER TEXAS AND DIVERGENT FLOW AT 300HPA OVER LOUISIANA/SOUTHERN MISSISSIPPI. LITTLE CHANGE IS EXPECTED AS HIGH PRESSURE DOES NOT BUILD STRONGLY INTO THE AREA. THUS WE WILL KEEP POPS IN THE IN THE 60-70 PERCENT RANGE FOR THE NEXT FEW DAYS AND ONLY GRADUALLY LOWER THEM LATER THIS WEEK. UNFORTUNATELY IT LOOKS LIKE THERE STILL WILL BE POPS AT OR ABOVE CLIMO FOR THE FOURTH OF JULY WEEKEND. && PRELIMINARY POINT NUMBERS... MCB 69 88 69 88 / 30 70 30 60 BTR 71 88 71 88 / 30 70 30 60 MSY 75 89 75 89 / 30 60 30 60 GPT 74 87 74 87 / 30 60 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1120 AM CDT MON JUN 28 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1120 AM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOODING... A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS 40 TO 65 MPH...LARGE HAIL WITH DIAMETERS OF PENNY TO QUARTER SIZE...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH RAINFALL RATES BETWEEN 2 AND 3 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE PERIOD. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG BRIEFLY EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED DURING THE AFTERNOON HOURS. 25
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 123 PM CDT MON JUN 28 2004 LAZ060>064-068>070-281930- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS- ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 123 PM CDT MON JUN 28 2004 ...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL WILL CONTINUE ACROSS METROPOLITAN NEW ORLEANS AND SURROUNDING AREAS... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM WEST OF HAHNVILLE...TO JUST WEST OF DESTREHAN...AND FROM NEAR BELLE CHASSE INTO RURAL ST. BERNARD PARISH...SOUTH OF LAKE BORGNE. ADDITIONAL STRONG THUNDERSTORMS MAY DEVELOP QUICKLY ACROSS OTHER PORTIONS OF METROPOLITAN NEW ORLEANS THROUGH 230 PM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 137 PM CDT MON JUN 28 2004 LAZ047-048-050-281930- EAST BATON ROUGE-LIVINGSTON-WEST BATON ROUGE- 137 PM CDT MON JUN 28 2004 ...STRONG THUNDERSTORMS WILL CONTINUE ACROSS METROPOLITAN BATON ROUGE THROUGH 230 PM... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF BAKER TO NEAR DOWNTOWN AMD CENTRAL BATON ROUGE...WITH ANOTHER STRONG STORM NEAR BAKER...MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 216 PM CDT MON JUN 28 2004 LAZ060-061-068-282000- LOWER JEFFERSON-ST CHARLES-UPPER JEFFERSON- 216 PM CDT MON JUN 28 2004 ...STRONG THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF JEFFERSON PARISH THROUGH 300 PM... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL NEAR LAFITTE...MOVING SOUTH AT ONLY 5 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING SOUTHWARD TOWARD LITTLE LAKE...AND ANOTHER STRONG THUNDERSTORM NEAR LAKE SALVADOR WILL MOVE EAST AT 10 MPH TOWARD ESTELLE AND CROWN POINT BY 3 PM. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BOATERS ON WATERWAYS IN THESE AREAS SHOULD BE READY TO SEEK SAFE HARBOR. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL LIVINGSTON 30.50N 90.75W
06/28/2004 0.75 INCH LIVINGSTON LA EMERGENCY MNGR
MOTORIST ON INTERSTATE 12 REPORTED PENNY SIZE HAIL WHICH
WAS CAUSING DAMAGE TO THE WINDSHIELD.
0235 PM TSTM WND DMG LIVINGSTON 30.50N 90.75W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
TREES DOWN ALONG INTERSTATE 12 BETWEEN SATSUMA AND
LIVINGSTON. NUMEROUS CARS IN DITCHES FROM COMBINATION OF
HYDROPLANING AND HIGH WINDS.
0230 PM TSTM WND DMG 3 W LIVINGSTON 30.50N 90.75W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
TREES DOWN IN SATSUMA.
0220 PM FUNNEL CLOUD 3 W LIVINGSTON 30.50N 90.80W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
FUNNEL CLOUD SIGHTED SOUTH OF INTERSTATE 12.
&&
22The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407293.